Alert archive / New Mexico / Areal Flood Advisories in 2014

Areal Flood Advisory 607, NWS Albuquerque, NM

August 26, 2014De Baca County, Guadalupe County, New Mexico

NWS Albuquerque, NM issued this areal flood advisory at Aug 26, 2014, 5:19 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 116 min.

The area

The outline as issued.

The facts

Issued
Aug 26, 2014, 5:19 PM MDT (23:19 UTC)
Expired
Aug 26, 2014, 7:15 PM MDT
In force
116 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties De Baca County, NM, Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WGUS85 KABQ 262319
FLSABQ

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT TUE AUG 26 2014

NMC011-019-270115-
/O.NEW.KABQ.FA.Y.0607.140826T2319Z-140827T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE BACA-GUADALUPE-
519 PM MDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN

* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 514 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  HEAVY RAIN JUST WEST OF SUMNER LAKE. THE STORM PRODUCING THE HEAVY 
  RAIN WAS MOVING NORTHEAST AROUND 10 MPH. AN INCH OF RAIN IS        
  POSSIBLE IN LESS THAN ONE HOURS TIME. THIS WILL AFFECT SUMNER LAKE 
  STATE PARK...STATE HIGHWAY 203...U.S. HIGHWAY 84...JUAN DE DIOS    
  ROAD...AND POTRILLO SCHOOL ROAD. VISIBILITY MAY DROP BELOW ONE     
  MILE IN HEAVY RAIN AS THE STORM PASSES.

* STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL 
  STREAMS AND OVER LOW WATER CROSSINGS...INCLUDING SALADA CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3493 10448 3493 10414 3447 10440 3436 10477

$$


34

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Aug 26, 3:13 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 26, 3:13 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT TUE AUG 26 2014

.SYNOPSIS...
THE WEATHER PATTERN HAS TURNED INTO A WET ONE OVER NEW MEXICO AS A
ROBUST SURGE OF SUBTROPICAL MOISTURE HAS BEEN DRAWN INTO THE
STATE. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT
A LARGE MAJORITY OF NORTHERN AND CENTRAL NEW MEXICO THROUGH
TONIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING. BY WEDNESDAY A DEEPENING LOW PRESSURE SYSTEM WILL MOVE
OUT OF UTAH AND INTO COLORADO. AS DRIER AIR ARRIVES FROM THE
WEST...THIS WILL STEER THE BEST CHANCES FOR PRECIPITATION INTO
SOUTH CENTRAL AND EASTERN SECTIONS OF NEW MEXICO BY WEDNESDAY
AFTERNOON. TEMPERATURES WILL RISE A FEW DEGREES ON WEDNESDAY...BUT
WILL STILL FALL SHORT OF AVERAGE IN MUCH OF CENTRAL TO WESTERN NEW
MEXICO. A FRONT WILL THEN ENTER NORTHEASTERN NEW MEXICO ON
THURSDAY WHERE ONLY SLIGHTLY COOLER TEMPERATURES WILL BE FOUND
WITH LINGERING SHOWERS AND THUNDERSTORMS. THE WEATHER WILL THEN
TEND TO BE DRIER AS THE LONG HOLDIDAY WEEKEND APPROACHES.

&&

.DISCUSSION...
A WIDESPREAD AND HIGH-EFFICIENCY RAINFALL EVENT IS CURRENTLY
UNDERWAY OVER NEW MEXICO. HURRICANE MARIE CONTINUES TO SPIN OVER
THE EASTERN PACIFIC...POSING NO DIRECT IMPACT TO NM...BUT THE
DRIVING FEATURES FOR NM ARE THE EXPANSIVE HIGH OVER THE MS RIVER
VALLEY AND THE DEEPENING UPPER LOW OVER NV. THE END RESULT IS
DEEP SUBTROPICAL MOISTURE STREAMING NORTHWARD INTO NM.

THE CROP OF STORMS HAS BEEN FAIRLY WIDESPREAD ALREADY...ALTHOUGH
SOME OF THE AREAS ALONG/NEAR THE CONTINENTAL DIVIDE HAVE BEEN SLOW
TO DESTABILIZE AFTER THE PERSISTENT STRATIFORM PRECIPITATION THAT
LASTED THROUGOUT THE EARLY MORNING HOURS THERE. EARLY MORNING
NAM/WRF MODEL RUNS CONTINUED TO INDICATE A MID TROPOSPHERIC
PERTURBATION LIFTING OUT OF THE GILA AND TOWARD THE NORTHERN
MOUNTAINS OF NM BY THIS EVENING. THIS FEATURE CAN BE SEEN ON
VISIBLE SATELLITE IMAGERY...LIFTING NORTH NEAR THE CATRON/CIBOLA
COUNTY LINE...ALTHOUGH IT IS NOT CURRENTLY INDUCING MUCH
CONVECTION. BELIEVE THIS COULD STILL BE A PLAYER FOR THE EVENING
WITH POTENTIAL FOR SOME MORE DESTABILIZATION OVER THE NEXT FEW
HOURS. THIS WILL KEEP THE NORTH CENTRAL TO NORTHEASTERN ZONES
FAVORED FOR PRECIPITATION. MUCH OF THE ENTIRE CENTRAL MOUNTAIN
CHAIN HAS RECEIVED SOME STORMS...AND THUS IT IS PRIMED FOR
FLOODING. WILL KEEP THE WATCH INTACT THROUGH 6 AM.

BY DAWN THE UPPER LOW WILL BE IN UT...INCHING EASTWARD TOWARD CO.
THIS WILL BEGIN INDUCING A SLOW DRYING TREND FROM WEST TO EAST
OVER NM THROUGHOUT THE DAY...ULTIMATELY SHOVING THE HIGHEST
PROBABILITIES FOR PRECIPITATION TO THE SOUTH CENTRAL MOUNTAINS AND
THE LOWLANDS/PLAINS EAST OF THE CENTRAL MOUNTAIN CHAIN. HAVE STILL
KEPT ISOLATED POPS IN FAR WESTERN ZONES...AND EVEN SOME SCATTERED
POPS IN THE NORTHWEST TO NORTH CENTRAL ZONES WHERE PROXIMITY TO
UPPER LOW WILL BRING BETTER FORCING ALOFT. TEMPERATURES WILL
REBOUND A FEW DEGREES WITH LESS CLOUD COVER ON WEDNESDAY...BUT
STILL SHY OF AVERAGE IN ALL BUT THE FAR EASTERN ZONES.

THE UPPER LOW WILL BEGIN TO EVOLVE AND OPEN INTO A WAVE OVER
EASTERN PARTS OF CO/NM BY THURSDAY WITH SLIGHTLY COOLER AIR AND
SOME TRAILING MOISTURE/ENERGY FILLING IN OVER NORTHEAST NM.
ELSEWHERE TEMPERATURES WILL BE FAIRLY COMPARABLE WITH LOWER
CHANCES FOR A STRAY SHOWER OR STORM.

WESTERLY WINDS ALOFT TURN MUCH LIGHTER INTO FRIDAY AS A NEW DOME
OF HIGH PRESSURE BEGINS TO SWELL OVER THE BAJA. THE DRIER AIRMASS
IN THE WESTERN HALF OF THE STATE WILL INHIBIT STORM
DEVELOPMENT...BUT A MODEST SOUTHEASTERLY RETURN FLOW WILL KEEP AT
LEAST ISOLATED STORMS POSSIBLE ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN FRIDAY. HIGH PRESSURE THEN TRIES TO BECOME BETTER
ESTABLISHED OVER SOUTHERN PARTS OF NM WHILE TRYING TO BATTLE SOME
WESTERLY FLOW TO THE NORTH.

52

&&

.FIRE WEATHER...
HYBRID MONSOON SURGE ONGOING ACROSS THE FORECAST AREA. THIS
MOISTURE SURGE AND SUBSEQUENT WETTING RAIN EVENT WILL CONTINUE
THROUGH TONIGHT BEFORE BECOMING LESS PRONOUNCED ON WEDNESDAY.
WETTING RAIN CHANCES WILL REMAIN ACROSS THE SOUTH/EAST WEDNESDAY
BEFORE COVERAGE REALLY LOWERS ON FRIDAY. CONTINUED DRIER FOR THE
WEEKEND WITH SOME ENHANCED BREEZES ON SUNDAY.

DURING THE NEXT 12 TO 16 HOURS WIDESPREAD WETTING RAIN WILL IMPACT
THE FORECAST AREA. SEVERAL BANDS OF RAIN WILL OCCUR AN PROVIDE
LONGER DURATIONS OF RAINFALL. HUMIDITY VALUES WILL REMAIN ON THE
HIGH SIDE THROUGH TONIGHT.

RESIDUAL RAINFALL IS EXPECTED WED MORNING AS THE PACIFIC TROUGH OR
LOW SLOWLY PUSHES EASTWARD. TWO AREAS SHOULD BE FAVORED ON WEDNESDAY
AND THEY INCLUDE NORTHWEST/NORTH CENTRAL AREAS DUE TO THE UPPER LOW
POSITION AND SOUTHERN AREAS DUE TO RESIDUAL MONSOONAL MOISTURE. THE
REST OF THE FORECAST AREA WILL BE IMPACTED BY A MID LEVEL DRY SLOT
AND SOME STABILITY THUS KEEPING RAIN CHANCES TO A MINIMUM.
ADDITIONAL WETTING RAINFALL WILL AFFECT THE TWO PREVIOUSLY MENTIONED
AREAS. SOME BREEZES WILL BE POSSIBLE...ESPECIALLY IF CLOUD COVER
WERE TO BREAK DUE TO MODERATE WIND FLOW ALOFT. HIGH TEMPERATURES
WILL BE A FEW DEGREES BELOW NORMAL AND HUMIDITY VALUES SHOULD BE
NEAR SEASONABLE WITH A LOWERING TREND PRETTY MUCH AREAWIDE.

MODELS ARE STILL IN CONSENSUS WITH THE UPPER LOW PUSHING EASTWARD
OVER COLORADO ON THURSDAY. WRAP AROUND PRECIPITATION AND BACK DOOR
INFLUENCES SHOULD IMPACT NORTH CENTRAL/NORTHEAST AREAS WHILE DRIER
AND MORE STABLE AIR OVERTAKE THE REST OF THE AREA. MODELS STILL SHOW
A MODERATE NORTHWEST FLOW ALOFT SO SOME NORTHWEST BREEZES SHOULD BE
FELT ALONG A LINE FROM FARMINGTON TO CLINES CORNERS. LOWER DEWPOINTS
WILL FILL IN AS THE NORTHWEST BREEZES TAKE HOLD. MODELS SEEM A
LITTLE QUICK ON THEIR DEPICTION OF MUCH LOWER DEWPOINTS SO TRIED TO
GO WITH SOME HIGHER GUIDANCE NUMBERS. EITHER WAY...HUMIDITY VALUES
WILL LOWER SOME MORE ACROSS MOST AREAS.

MODELS CONTINUE TO PAINT SOME LIGHT SHOWER ACTIVITY ACROSS THE
NORTHERN END OF THE SANGRES ON FRIDAY. OTHERWISE CONTINUED DRYING
ACROSS THE ENTIRE AREA. HUMIDITY VALUES SHOULD LOWER A BIT MORE
ACROSS THE WEST AND SHOW LESS CHANGE ELSEWHERE. HIGH TEMPERATURES
WILL BE NEAR NORMAL. HAINES VALUES SHOULD CREEP UP A LITTLE BUT
STILL BE FAIRLY SEASONABLE.

MODELS YESTERDAY SHOWED THE UPPER RIDGE BUILDING OVER THE SOUTHWEST
AREA DURING THE WEEKEND BUT THEY NOW SEEM TO BE PROGRESSING ANOTHER
PACIFIC TROUGH INTO THE WESTERN US QUICKER. ESPECIALLY FOR IMPACTS ON
SUNDAY. THUS...RIDGING SHOULD IMPACT NORTHERN/CENTRAL NEW MEXICO ON
SATURDAY AND COULD POSSIBLY GIVE WAY TO ANOTHER TROUGH ON SUNDAY.
THIS SCENARIO WOULD CREATE A MINI BREAK DOWN OF THE UPPER RIDGE THUS
SOME WIDESPREAD BREEZINESS. PRETTY CLASSIC FOR THIS TIME OF THE YEAR
AS THIS PATTERN HAPPENS FAIRLY OFTEN LATE AUGUST/EARLY SEPTEMBER.
THIS PATTERN TYPICALLY STARTS THE GRADUAL CHANGE IN SEASON THAT
OCCURS IN SEPTEMBER. UNSURE ABOUT THE EARLIER HALF OF NEXT WEEK BUT
SUSPECT THAT DRY CONDITIONS WOULD REMAIN ACROSS THE WEST AND MOST
LIKELY CENTRAL AREAS. PERHAPS SOME RETURN FLOW MOISTURE FROM THE
GULF ACROSS THE EAST AND PSEUDO DRYLINE. DURING THE SEASONAL
TRANSITION PHASE...LONGER TERM MODELS BECOME A LITTLE LESS RELIABLE
SO WILL BE INTERESTING TO WATCH MODEL TRENDS THE NEXT COUPLE OF
WEEKS.

50

&&

.AVIATION...
18Z TAF CYCLE
MESSY AND IMPACTFUL WEATHER PATTERN NEXT 16 TO 24 HRS. MAIN
CHALLENGE HAS TO DO WITH WHEN/WHERE TO PLACE TS IMPACTS. DECIDED
TO GO WITH SOME 2 TO 3 HR VCTS AT MOST OF THE TERMINAL SITES BUT
CONFIDENCE IS MARGINAL. UPDATES LIKELY. IT IS HIGHLY LIKELY RA WILL
IMPACT MOST IF NOT ALL OF THE TERMINAL SITES IN A LONG DURATION
WAY. MTN TOP OBSCD IS ALSO VERY LIKELY. HEAVY TSRA WILL REDUCE
VIS/CIGS DOWN TO MVFR CONDITIONS BUT JUST NOT CONFIDENT ENOUGH TO
PLACE THAT IN TERMINAL FORECASTS AT THIS TIME...MAINLY DUE TO
DURATION PERSPECTIVE. THERE IS A SMALL POSSIBILITY OF MVFR/IFR
CIGS/VIS DEVELOPING POST FRONTAL PRECIP BAND ACROSS WESTERN IF NOT
CENTRAL TERMINAL SITES LATE TONIGHT. MODELS ARE NOT VERY BULLISH
FOR THAT POTENTIAL HOWEVER.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  81  53  83 /  60  20  20   5
DULCE...........................  47  76  44  77 /  70  30  20  10
CUBA............................  51  76  50  76 /  90  30  20  10
GALLUP..........................  51  79  50  80 /  60  10  10   5
EL MORRO........................  49  73  49  75 /  60  20  20  10
GRANTS..........................  53  77  51  78 /  70  20  20  10
QUEMADO.........................  52  76  51  76 /  60  20  20  10
GLENWOOD........................  54  84  54  86 /  60  20  20   5
CHAMA...........................  42  70  41  72 /  90  30  20  20
LOS ALAMOS......................  56  74  52  76 /  80  30  20  20
PECOS...........................  53  74  52  75 /  90  30  20  20
CERRO/QUESTA....................  50  74  46  73 /  80  20  20  30
RED RIVER.......................  42  65  38  63 /  80  30  30  30
ANGEL FIRE......................  44  71  36  71 /  90  30  20  30
TAOS............................  50  76  44  76 /  80  20  20  20
MORA............................  51  75  49  74 /  90  30  20  30
ESPANOLA........................  55  80  51  82 /  80  20  20  20
SANTA FE........................  56  76  54  77 /  80  20  20  20
SANTA FE AIRPORT................  54  79  52  80 /  70  20  20  10
ALBUQUERQUE FOOTHILLS...........  59  81  59  82 /  60  20  20  10
ALBUQUERQUE HEIGHTS.............  61  83  61  84 /  60  20  20  10
ALBUQUERQUE VALLEY..............  55  85  55  86 /  60  20  20  10
ALBUQUERQUE WEST MESA...........  57  85  56  86 /  60  20  20  10
LOS LUNAS.......................  60  84  57  85 /  60  20  20  10
RIO RANCHO......................  62  84  59  85 /  60  20  20  10
SOCORRO.........................  62  87  61  87 /  60  20  30   5
SANDIA PARK/CEDAR CREST.........  55  80  54  78 /  80  30  20  20
TIJERAS.........................  58  80  57  80 /  70  30  20  10
MORIARTY/ESTANCIA...............  52  78  52  79 /  80  30  30  10
CLINES CORNERS..................  55  76  54  77 /  80  50  40  20
GRAN QUIVIRA....................  58  78  57  79 /  80  40  30  10
CARRIZOZO.......................  61  80  60  82 /  60  40  30  10
RUIDOSO.........................  56  74  52  76 /  60  60  50  20
CAPULIN.........................  54  79  50  76 /  80  20  30  40
RATON...........................  55  80  51  77 /  80  20  20  40
SPRINGER........................  57  82  51  80 /  80  20  20  30
LAS VEGAS.......................  53  77  51  76 /  90  30  20  20
CLAYTON.........................  62  85  61  82 /  60  20  30  40
ROY.............................  59  80  57  79 /  70  20  30  30
CONCHAS.........................  65  88  63  87 /  50  30  30  20
SANTA ROSA......................  64  85  61  86 /  60  50  40  20
TUCUMCARI.......................  65  90  63  90 /  50  40  30  20
CLOVIS..........................  63  88  63  87 /  30  40  40  20
PORTALES........................  64  89  65  88 /  30  40  40  20
FORT SUMNER.....................  65  87  63  88 /  50  50  40  20
ROSWELL.........................  68  88  67  92 /  30  40  40  20
PICACHO.........................  62  80  60  84 /  60  50  50  20
ELK.............................  60  77  59  79 /  60  60  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ501>527.

&&

52
Hazardous weather outlook, Aug 26, 5:49 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT TUE AUG 26 2014

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT WITH SOME PRODUCING HEAVY RAIN AT RATES OVER 1 INCH
PER HOUR. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...
ESPECIALLY IN AND BELOW BURN SCARS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME DRIER AIR WILL BEGIN TO PUSH INTO THE AREA FROM THE WEST ON
WEDNESDAY...BUT THE CHANCE FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING MAY PERSIST SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE
25 THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Aug 26, 1:39 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
139 PM MDT TUE AUG 26 2014

NMZ539-540-262015-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
139 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN LINCOLN AND
WESTERN CHAVES COUNTIES THROUGH 215 PM MDT...

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELK...OR ABOUT 28 MILES EAST
OF CLOUDCROFT...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN LINCOLN AND EXTREME WESTERN CHAVES COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3298 10533 3316 10533 3327 10528 3316 10504
      3293 10522
TIME...MOT...LOC 1939Z 208DEG 9KT 3305 10526

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:06 PM MDTAreal Flood AdvisoryABQTorrance114 min
Aug 26, 12:42 AM MDTAreal Flood AdvisoryABQTaos2 hr
Aug 26, 4:06 AM MDTFlash Flood WatchABQ25 hr
Aug 26, 11:55 AM MDTAreal Flood AdvisoryABQTorrance2 hr
Aug 26, 12:20 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance85 min
Aug 26, 12:31 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia119 min
Aug 26, 1:12 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 26, 1:39 PM MDTSpecial Weather StatementABQ36 min
Aug 26, 1:53 PM MDTAreal Flood AdvisoryABQSocorro112 min
Aug 26, 2:12 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 26, 2:29 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 26, 3:08 PM MDTAreal Flood AdvisoryABQTorrance112 min
Aug 26, 3:13 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe2 hr
Aug 26, 3:36 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval114 min
Aug 26, 4:11 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln2 hr
Aug 26, 4:42 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr

Nearby

Areal Flood Advisories in New Mexico, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.